Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 16 July 2026

Attribute Reduction in Bipolar Intuitionistic Fuzzy Relation System

Weiyuan Wang1 & Qian Wang1,2

Journal of Mathematics and Statistics, Volume 22, Issue 1, pp. 45–60 · doi.org/10.3844/jmssp.2026.45.60

1,063 accesses585 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Bipolar intuitionistic fuzzy relation system (BIFRS) effectively characterize the bipolarity in real-world data by introducing positive and negative membership and non-membership degrees. To address redundancy caused by high-dimensional attributes, this paper proposes an attribute reduction method based on bipolar intuitionistic discernibility matrices. By constructing positive discernibility matrix M+∗ matrix M−∗ and negative discernibility , we systematically identify the minimal attribute subset that satisfies the bipolar consistency condition h = + O=h− h− , where O⊆Q h+ and are discernibility functions derived from their disjunctive normal forms. Theoretical proofs demonstrate that the global relation SQ relation SO N P N P (π ,π ,η ,η ) and reduced maintain complete consistency across all four components if and only if O covers all positive and negative discernibility terms. Furthermore, we develop an efficient reduction algorithm that reduces time complexity through optimized matrix operations. Experimental results on real-world datasets validate the algorithm's effectiveness and superiority. This work not only extends the reduction theories of traditional fuzzy sets and rough sets, but also provides interpretable and efficient tools for decision support and feature selection applications.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Wang, W. & Wang, Q. (2026). Attribute Reduction in Bipolar Intuitionistic Fuzzy Relation System. Journal of Mathematics and Statistics, 22(1), 45–60. https://doi.org/10.3844/jmssp.2026.45.60

Licence
CC BY 4.0
Issue
Volume 22, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Attribute Reduction in Bipolar Intuitionistic Fuzzy Relation SystemJournal of Mathematics and Statistics · Volume 22, Issue 1 · pp. 45–60 · CC BY 4.0Download